Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Load maximum behavior in the inflation of hollow spheres of incompressible material with strain-dependent damage


Authors: H. E. Huntley, A. S. Wineman and K. R. Rajagopal
Journal: Quart. Appl. Math. 59 (2001), 193-223
MSC: Primary 74B20
DOI: https://doi.org/10.1090/qam/1827811
MathSciNet review: MR1827811
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Carroll has shown three qualitatively different cases of behavior in the load-expansion relation for the inflation of hollow incompressible isotropic elastic spheres. Each of these cases was related to material response in uniaxial compression (or equal biaxial extension). For ``type A'' materials, load increases monotonically with expansion; for ``type B'' materials, load increases monotonically and then decreases; for ``type C'' materials, load increases monotonically, decreases, and again increases. The present work discusses the monotonicity properties of the load-expansion relation when rubbery materials undergo microstructural change or damage. The analysis is carried out using a constitutive equation for materials undergoing continuous scission and reformation of macromolecular junctions. Results are presented for the case when this leads to softening of response. For ``type A", sufficient softening can cause loss of monotonicity; for ``type B", the softening leads to loss of monotonicity at smaller levels of inflation and lower loads.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74B20

Retrieve articles in all journals with MSC: 74B20


Additional Information

DOI: https://doi.org/10.1090/qam/1827811
Article copyright: © Copyright 2001 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website